How many ablation so?

I have had AF for the past 8 year and had five ablation 8 electrical cardio versions and just about every medicine going is there any one else like me I'm waiting to see electrophysiologist and sacred as to what he might suggest I think my Gp is of the option that it's not life threatening so I should put up with it

Really frustrated and fed up

25 Replies

oldestnewest
  • Ppyork , how is AF affecting you? Are you paroxysmal, persistent or permanent ? Is your heart rate very fast?

    Sandra

  • At present its not the AF that's affecting it's the meds in order to control the AF they have gradually put me on 150mg flecainide x2 d and 1.25 bisoprolol x2 d and it's making me feel rubbish really light headed and weak I've never been very good with meds today I asked Gp to decrease bisoprolol to see if that would help no doubt I shall go back into AF or persistent sv and multi focal ectopics I think I'm better than before the last ablation,lasted 3year, which was persistent AF so frustrating as I asked to see ep this was back in May and somewhere along the way my referral went astray and wasn't received until 23rd August my app is on 21st October

    I'm ranting I know hope you can make sense

  • I have been on 100 x2 Flecanide and 1.25 Bisoprolol for about 20 years. I do not remember how I felt before.

    They did increase the Flecainide to 150 x 2 earlier this year but I had very bad nausea and unilaterally went back to 100 x 2.

    From the posts I have read on this forum it is clear we all have differing levels of tolerance.

    I hope you feel better soon.

    Pete

  • Yes Pete I think we do all tolerate differently

    Thanks ppyork

  • Ppyork , i sympathise with the effects the drugs are having on you. Personally, anything more than 1.25mg bisoprolol makes me feel like I'm walking in treacle. I only take it as a PIP.......not that it does any good but if I end up in AE, as is the norm, this seems to be their default drug so it saves time !

    I do hope you can get your drug regime sorted soon. 5 ablations down the line one would have thought that something would have been found to suit you. Part of the trouble is that there aren't very many drugs around to treat AF.

    The only drug which works for me, and not completely, is Disopyramide. Has thus been offered to you ?

    Sandra

  • No I haven't had that one my cardiologist seems reluctant to try anything else I'm thinking along the lines of a pace and ablate procedure but waiting to see what ep has to say I'm happy to put myself in his hands he is very experienced I did have 3 year symptom free started coming back last year and then may this year became AF for 30 hours 120 bpm that's when they put me on meds

    Thank you for replying

  • So sorry for your frustrations. Hopefully things will now take a turn for the better

  • Snap - although I think I beat you on cardioversions. Not exactly something to be pleased about however.

    Try not to give up.

    On discussion with my EP recently following my 5th ablation he said that if necessary he would be willing to do a 6th ablation.

    Each time they add to the previous work the work so far is not necessarily failure although I have had reconnections.

    I am more confident this time but I can totally understand how upsetting and soul destroying it is for you as from time to time that is exactly how I feel.

    I hope you have a positive meeting.

    Pete

  • Thanks for the reply so good to know I'm not alone and someone else is like me I'll be interested to hear what they make of it this time last one was persistent AF they did emergency ablation this time I wasn't given that option just put on meds and increased until it was under control although the meds are making me feel like I'm on another planet

  • I'm wondering after so many ablations, or even after one, does you ecg show there has been any damage? I would think all the spots they burn would show up as ischemia or maybe even an MI.

    Just wondering.

  • No serious damage scar tissue is all maybe causing ectopic but that might have happened any way heart otherwise normal

  • Thanks. I had ablation in July and occasional ectopics and alivcor shows afib occasionally but only for a minute or so and back to NSR. I feel blessed so far and am hoping no more ablations. I feel every out of sink bleep in my throat. Thanks for info. Maybe I will quit thinking about this so much and move on.

    Keep well. Carol

  • Yes we do tend to get hung up on it

    Take care

  • I'm at the end of the medication regime. Next step is an AV node ablation.

    I'm constantly in AFlutter and regular bouts of AFib.

    My heartrate has been stuck on 95-110 for three and a half months.....24 hours a day 7 days a week.

    I've had a pacemaker for 4 years so it will be ablate only.

    I've had 2 RF ablations and one Cardioversion. All lasted 12 months each.

    My EP said not good to put you through more RF ablations as the pattern of failure will continue.

    AV node ablation happens on October 20th.

  • Sorry to hear your post I hope your AV node ablation is successful it would be good if you would share the procedure but do understand if you don't want to good luck

  • Really sorry to hear you've had 5 ablations and still need medication. I wonder whether you can check the success rate of the EP who has done the work. Maybe some EPs are better than others?

  • He's giving talks at the patient day and I believe he's one of the best there isn't always an easy answer unfortunately thanks for replying

  • I'm happy to share my experience with everyone. I'll keep you posted.

  • AV node is final and the top chambers will still be in afib and or flutter.

    I had that choice or experimental ablation with better ep. Afib is now gone but still a bit of flutter controlled by meds. Still in blanking period so may settle out.

    Think the consensus was at my age younger exhaust everything before av node. I would feel better but heart failure would still happen with av node in my case. Ymmv

  • Bless you a cyber hug from me.

  • Well I've just got my post and a letter from my EP and I'm so upset he's copied me in a letter sent to my GP quote from letter " sorry Christine is still having problems she is a challenging case who has very unpleasant AF resistant to any form of treatment. The only two options that I can think of is switching the flecainide to either propafenone or amiodarone I think a repeat ablation is going to have limited value given the amount of treatment she has had before but I am certainly keen and happy to discuss that with her in person when she comes to clinic"

    I've had propafenone before and it stopped working and amiodarone as a medical cardioversion and my cardiologist says he doesn't want me to go on it so now I just feel like crying anybody got any other suggestions

    In despaire

  • Have you explored seriously all the alternatives - magnesium, CoQ10 etc, etc. See Dr John Day for example; he reckons that using supplements, healthy eating, losing weight if needed etc all help the meds and ablations to work better. (drjohday.com) and there are others - research on here as well eg SRGrandma's posts . . .

  • Yes been there done that got the tee shirt the only trigger I can think of is other illness have been quite a lot thank you for replying

  • It's no fun to be a challenge but please don't despair. Is your EP keen on a repeat ablation, though it may have limited value, and happy to discuss it or is he keen to discuss it and happy about doing so? Big difference, surely. Keep some optimism in hand, if you can, for your next EP meeting.

  • Hi and thank you for replying you have given me food for thought and I will discuss these points when I have my appointment on 21st october

You may also like...